Prostatitis Forum & Social Network
Acute and chronic prostatitis discussion. Arnon Krongrad, MD, moderator.
The site has grown quite a bit since I last used it. I think I was the 9th person to join in 2008? That's GREAT! Anyway, I am 23 years old and have had chronic prostatitis since July 2008. I have been able to keep a rangle on my prostatitis with the use of antibiotics. I do have flare ups but I increase the dosage and it knock it out. (I am currently on a maintaining regimen when it comes to antibiotics: I usually only take half to 1/4 of the full dosage a day, and it works!) Anyway, I have been on different antibiotics since I was diagnosed in July of 2008. I was wondering if there is any REALLY big problems with being on antibiotics for so long? Is this going to weaken my immune system so much that I am seriously suceptible to more dangerous infections or life threatening diseases? I am currently on Keflex? I am young and I plan on getting your surgery done one day...after kids and such, but that could be 10 years or so, so I am probably going to have to depend on the medicine until then I assume. That's why I ask! Thank you so much for your time Dr. Krongrad.
Ortho-McNeil Janssen, makers of levofloxacin (Levaquin), has issued an important drug warning relating to the association of Levaquin with tendonitis and tendon rupture.
A recent prostatectomy patient informed me that a few weeks ago, after having been on Cipro for 6 weeks, he acutely developed bilateral foot swelling and intense pain. This patient had a severe case of chronic prostatitis, for which over 11 years he took great quantities of antibiotics.
The diagnosis was bilateral compartment syndrome, most commonly seen after major trauma, which he had not had. Emergency bilateral fasciotomy surgery, evidenced by his scars, saved his legs from certain amputation.
The orthopedic surgeon determined that this was compartment syndrome from chronic use of quinolone antibiotics. He had seen a handful of other such cases.
Is prostatitis a benign illness?
Are antibioitics a benign treatment?
Antibiotics are like a double-edged sword. they're better than doing nothing, but I'm not thrilled with their long-term efficacy and side-effects. About 1/2 of the way through my treatment regimen of my second bout of recurrent bacterial prostatitis, I developed a bad reaction to Cipro. I'm highly sensitive to drugs to begin with, but Cipro is a very strong agent, with a relatively long half life, making it annoying to eliminate if you've had a bad reaction to it. My brain seemed to be on fire...it was as if I had taken a million speed pills or something and I had some involuntary movements in my arms and legs when resting. These movements and the "hyperactive" feeling made it impossible to sleep. I was crazed for about 2 days until it wore off. I'm on something called Augmentin now, which is a derivative of penicillin, which seems more "quaint". :) the downside is that it penetrates the prostate less effectively, I think.
A link for checking medication side effects: http://treato.com/
Guys, have somebody tried prulifloxacin? http://www.ncbi.nlm.nih.gov/pubmed/23934982Take a look at this article and others. This particular drug seems to be quite efficient against E.coli.
© 2023 Created by Arnon Krongrad, MD. Powered by